Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 235, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 5, 2008, 3:59 PM EDT for Bulloch County, Jenkins County, Screven County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2008, 3:59 PM EDT (19:59 UTC)
- Expired
- Jul 5, 2008, 4:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Jenkins County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 68 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1059 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:45 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 5, 3:45 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 345 PM EDT SAT JUL 5 2008 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ANCHORED OVER THE ATLANTIC THROUGH NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... INLAND TROUGH HAS STRENGTHENED THIS AFTERNOON...WITH ATLANTIC HIGH PRESSURE LINGERING OFFSHORE. UPPER LEVEL TROUGH STRETCHES FROM THE GREAT LAKES REGION SOUTHWESTWARD INTO THE TENNESSEE VALLEY. WITHIN DECENT INSTABILITY AND INCREASED MOISTURE...SCATTERED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE SEABREEZE DURING THE PAST FEW HOURS. SEVERE THUNDERSTORMS HAVE PRODUCED DAMAGING WINDS...PENNY SIZED HAIL AND HEAVY DOWNPOURS RESULTING IN LOCAL FLOODING. SEVERE STORMS REMAIN POSSIBLE THROUGH THE REST OF THE AFTERNOON AND INTO THE EVENING...AS THE SEABREEZE PUSHES INLAND AND POSSIBLY INTERACTS WITH LINGERING BOUNDARIES. WILL CONTINUE TO MENTION A CHANCE OF THUNDERSTORMS FOR MAINLY THE INLAND AREAS AFTER SUNSET WITH THE INLAND PROGRESSION OF THE SEABREEZE. HAVE THEN CONTINUED WITH A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS AFTER MIDNIGHT...AS UPPER LEVEL SUPPORT MAY BE ABLE TO KEEP ISOLATED CONVECTION GOING PAST SUNSET...ESPECIALLY IN THE VICINITY OF SEABREEZE AND OUTFLOW BOUNDARY INTERACTIONS. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... UPPER LEVEL TROUGH WILL DIP FURTHER SOUTHEAST INTO THE EASTERN OHIO/TENNESSEE VALLEYS ON SUNDAY...WHILE SHORTWAVE ACTIVITY CONTINUES TO STREAM INTO THE FORECAST AREA ALONG THE BASE OF THE TROUGH. MODEL SOUNDINGS INDICATE SOLID SOUTHWEST FLOW BRINGING DEEP LAYER MOISTURE INTO THE SOUTHEAST STATES...WITH PWAT VALUES INCREASING TO 2 INCHES BY SUNDAY AFTERNOON. IN ADDITION...GFS ALSO INDICATES THE LOW LEVEL JET INCREASING OVER THE SOUTH CAROLINA ZONES ON SUNDAY. MORE FAVORABLE UPPER LEVEL DYNAMICS AND AN INCREASED MOISTURE PROFILE...IN ADDITION TO TYPICAL SUMMERTIME SEABREEZE FORCING AND INSTABILITY...SUGGEST THAT WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT ON SUNDAY IS LIKELY. INITIAL SHORTWAVE ENERGY WILL SWING THROUGH THE SOUTH CAROLINA COUNTIES DURING THE MORNING/EARLY AFTERNOON...SO HAVE MAINTAINED CHANCE POPS IN THE NORTHERN FORECAST AREA AND SLIGHT CHANCE TO THE SOUTH BEFORE NOON. HAVE THEN INCREASED POP VALUES INTO THE LIKELY CATEGORY DURING THE PEAK HEATING AND INSTABILITY TIMES OF THE AFTERNOON AND EARLY EVENING. THUNDERSTORMS THAT DEVELOP ON SUNDAY WILL HAVE THE POTENTIAL TO BECOME SEVERE. STRONGEST STORMS WILL BE ABLE TO PRODUCE DAMAGING WINDS AND LARGE HAIL...IN ADDITION TO DANGEROUS FREQUENT LIGHTNING AND HEAVY DOWNPOURS. WILL CONTINUE TO MENTION SEVERE POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK. SHOWER AND THUNDERSTORM CHANCES WILL DECREASE SUNDAY NIGHT...AS WOULD BE CLIMATOLOGICALLY EXPECTED WITH THE DIMINISHING HEATING AND INSTABILITY. CONSIDERING THE DEEP MOISTURE AND PROGRESSIVE UPPER LEVEL IMPULSES...WILL MAINTAIN SLIGHT CHANCE POPS AFTER MIDNIGHT. HIGH TEMPERATURES ON SUNDAY WILL BE A DEGREE OR TWO COOLER THAN TODAY...WARMING INTO THE UPPER 80S TO AROUND 90 DEGREES AWAY FROM THE COAST. OVERNIGHT LOWS WILL DROP INTO THE LOWER 70S INLAND. && .LONG TERM /MONDAY THROUGH SATURDAY/... MONDAY...THE MODELS CONTINUE TO DEPICT THE REGION BEING SANDWICHED BETWEEN BROAD ATLANTIC HIGH PRESSURE TO THE EAST AND AN ELONGATED SHORTWAVE TO THE WEST. A DEEP SOUTHWESTERLY MEAN FLOW WILL MAINTAIN A RIBBON OF DEEP TROPICAL MOISTURE OVER THE REGION WITH PRECIPITABLE WATER VALUES EXCEEDING 2 INCHES. THE COMBINATION OF A WEAK DIFLUENT FLOW ALOFT...MODEST SURFACE BASED INSTABILITY AND LOW CONVECTIVE TEMPERATURES SUGGEST NUMEROUS SHOWERS AND THUNDERSTORMS ARE LIKELY...ESPECIALLY FROM LATE MORNING INTO THE LATE EVENING HOURS. THE ATMOSPHERE LOOKS SUPPORTIVE OF PULSE SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING BEING THE MAIN CONVECTIVE HAZARDS. FORECAST SOUNDINGS AND MODEL WIND FIELDS INDICATE THE MEAN FLOW IN THE LOWEST 15 KFT WILL BE 8 KT OR LESS SO THERE WILL BE AN ELEVATED RISK FOR FLASH FLOODING WHERE CONVECTIVE TRAINING AND MESOSCALE BOUNDARY INTERACTIONS OCCUR. WILL INCREASE POPS TO THE 50-70 PERCENT RANGE FOR A GOOD CHUNK OF THE AREA WITH THE HIGHEST POPS CENTERED ALONG AND WEST OF THE INTERSTATE 95 CORRIDOR. CLOUD COVER AND AN EARLY CONVECTIVE INITIATION WILL LIMIT AFTERNOON TEMPERATURES TO THE MID TO UPPER 80S. LOWS MONDAY NIGHT WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S TO AROUND 80 AT THE BEACHES. TUESDAY...THE ATLANTIC RIDGE WILL BUILD WEST INTO THE SOUTHEAST U.S. ON TUESDAY. FORECAST SOUNDINGS SUGGEST THE ATMOSPHERE WILL REMAIN ONLY WEAKLY CAPPED DESPITE THE INCREASING HEIGHTS ALOFT SO EXPECT ANOTHER BUSY DAY WITH SCATTERED TO NUMEROUS SHOWERS AND TSTMS. TOUGH TO PIN DOWN EXACTLY WHERE THE GREATEST COVERAGE OF THUNDERSTORMS WILL OCCUR GIVEN THE MESOSCALE ENVIRONMENT THAT WILL BE IN PLACE BUT CURRENT INDICATIONS ARE THAT THE CENTRAL AND SOUTHERN AREAS WILL HAVE THE HIGHEST PROBABILITIES OF SEEING MEASURABLE RAINFALL. WILL GO WITH LIKELY POPS IN THESE AREAS WITH HIGH END CHANCE POPS FOR THE CHARLESTON TRI-COUNTY. HIGHS WILL BE WITHIN A FEW DEGREES OF 90 WITH LOWS IN THE LOWER TO MID 70S EXCEPT UPPER 70S TO AROUND 80 AT THE BEACHES. WEDNESDAY THROUGH SATURDAY...THE ATLANTIC RIDGE WILL HOLD POSITION ACROSS THE SOUTH THROUGH THE WEEKEND DESPITE AN IMPRESSIVE SHORTWAVE DIGGING NORTH OF THE GREAT LAKES. TEMPERATURES WILL RETURN TO THE LOWER TO MID 90S WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON. THE HUMIDITY WILL RETURN AS WELL WITH HEAT INDICES POSSIBLY APPROACHING 105 IN PLACES. WE CONTINUE TO CAREFULLY MONITOR THE PROGRESSION OF TROPICAL STORM BERTHA. THE DAY 7 NHC/HPC COORDINATED POSITION IS ROUGHLY 480 MILES EAST OF DAYTONA BEACH FLORIDA. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... CONVECTION WILL CONTINUE TO AFFECT BOTH KCHS AND KSAV THROUGH THE AFTERNOON AND EARLY EVENING. HAVE ADDED TEMPO GROUPS TO TAF SITES TO ACCOUNT FOR STRONG THUNDERSTORMS PRODUCING GUSTY WINDS...INTENSE LIGHTNING AND HEAVY RAIN. MORE ISOLATED CONVECTION MAY BE ABLE TO LINGER INTO THE NIGHTTIME HOURS. WILL MONITOR CONVECTIVE TRENDS DURING THE NEXT FEW HOURS AND CONSIDER UPDATING TAFS TO ACCOUNT FOR MORE PERSISTENT THUNDERSTORM ACTIVITY. AT THIS POINT...HAVE MENTIONED JUST BROKEN CEILINGS AROUND 12000 FEET IN BOTH TAFS INTO SUNDAY MORNING. THUNDERSTORM DEVELOPMENT IS LIKELY ON SUNDAY...WITH IMPROVED DYNAMICS AND INCREASED MOISTURE ACROSS THE AREA. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE WITHIN SHRA/TSRA...MAINLY EACH AFTERNOON/EVENING. OTHERWISE VFR WEATHER WILL PREVAIL. && .MARINE... THE COASTAL WATERS WILL REMAIN ON THE WESTERN PERIPHERY OF ATLANTIC HIGH PRESSURE THROUGH SUNDAY. LATEST BUOY OBSERVATIONS INDICATE MAINLY SOUTHERLY WINDS AROUND 15 KT THIS AFTERNOON. GUSTS TO 20 KT ARE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON AND INTO THE FIRST HALF OF THE NIGHT. A SIMILAR PATTERN IS EXPECTED AGAIN SUNDAY AND SUNDAY NIGHT...WITH BRIEF INCREASES DURING THE AFTERNOON SEABREEZE DEVELOPMENT ALONG THE COAST AND IN THE EVENING DUE TO NOCTURNAL SURGING. SEAS WILL REMAIN IN THE 2 TO 4 FT RANGE...HIGHEST BEYOND 20 NM. MONDAY THROUGH THURSDAY...SOUTHERLY FLOW REGIME WILL DOMINATE THROUGH THE PERIOD WITH THE AREA REMAINING ON THE WESTERN FLANKS OF ATLANTIC HIGH PRESSURE. TYPICAL DIURNAL SURGES CAN BE EXPECTED THROUGH THE PERIOD...PARTICULARLY ALONG THE SEA BREEZE. && .TIDES/COASTAL FLOODING... WILL CONTINUE TO WATCH ELEVATED TIDES TONIGHT DUE TO LINGERING ASTRONOMICAL INFLUENCES...HOWEVER DO NOT ANTICIPATE SHALLOW COASTAL FLOODING ADVISORY CRITERIA WILL BE MET AT THIS TIME. NONETHELESS...SOME MINOR BACKUP OF WATER FROM THE STORM DRAINS WILL STILL OCCUR IN DOWNTOWN CHARLESTON...AS WATER LEVELS REACH NEAR 6.7 OR 6.8 FT MEAN LOWER LOW WATER /MLLW/ WITH THE LATE EVENING HIGH TIDE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 5, 4:25 AM EDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 425 AM EDT SAT JUL 5 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-061000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 425 AM EDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. INCREASING MOISTURE OVER THE AREA COMBINED WITH THE SEA BREEZE...A SURFACE TROUGH INLAND AND UPPER LEVEL ENERGY WILL SUPPORT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG/SEVERE THUNDERSTORMS...A SIMILAR PATTERN WILL LEAD TO MORE STRONG THUNDERSTORMS SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING AWAY FROM THE IMMEDIATE COAST. A FEW STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RJB
In the hours before
Special weather statement, Jul 5, 3:11 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 311 PM EDT SAT JUL 5 2008 GAZ100-116-118-051945- BULLOCH-INLAND BRYAN-INLAND CHATHAM- 311 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS WILL IMPACT EXTREME WEST CENTRAL CHATHAM... CENTRAL BRYAN AND SOUTHEASTERN BULLOCH COUNTIES THROUGH 345 PM EDT... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF PEMBROKE TO 11 MILES NORTHWEST OF RICHMOND HILL...MOVING EAST AT 9 MPH. AREAS IN AND AROUND BLITCHTON...ELLABELL AND LANIER WILL BE IMPACTED THROUGH 345 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jul 5, 3:13 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL COOKE CROSSROADS 32.95N 80.21W
07/05/2008 E0.75 INCH DORCHESTER SC TRAINED SPOTTER
PENNY SIZE HAIL AND 40 MPH WINDS.
&&
VBSpecial weather statement, Jul 5, 3:22 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 322 PM EDT SAT JUL 5 2008 GAZ099-100-051945- BULLOCH-CANDLER- 322 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN BULLOCH AND CANDLER COUNTIES THROUGH 345 PM EDT... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR METTER...OR ABOUT OVER METTER...MOVING EAST AT 13 MPH. AREAS IN AND AROUND ALINE...GEORGIA SOUTHERN...HOPEULIKIT...METTER... PORTAL...PULASKI...REGISTER AND STATESBORO WILL BE IMPACTED THROUGH 345 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jul 5, 3:32 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG NORTH CHARLESTON 32.85N 79.97W
07/05/2008 CHARLESTON SC PUBLIC
TREES DOWN NEAR NORTHWOODS MALL.
&&
VBSpecial weather statement, Jul 5, 3:33 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 333 PM EDT SAT JUL 5 2008 GAZ138>141-052000- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH- 333 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LIBERTY AND NORTHERN MCINTOSH COUNTIES THROUGH 400 PM EDT... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR EULONIA...OR ABOUT 13 MILES NORTH OF DARIEN...MOVING EAST AT 20 MPH. AREAS IN AND AROUND CRESCENT...EULONIA...JONES...PINE HARBOR...SAPELO ISLAND...SHELLMAN BLUFF AND SOUTH NEWPORT WILL BE IMPACTED THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jul 5, 3:37 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND GST NORTH CHARLESTON 32.85N 79.97W
07/05/2008 E60 MPH CHARLESTON SC NWS EMPLOYEE
ESTIMATED 60 MPH WIND GUST. TREE LIMBS DOWN. WATER OVER
THE ROAD AT THE 200O BLOCK OF DUNLAP AVENUE.
&&
VBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:51 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 39 min |
| Jul 5, 1:43 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 62 min |
| Jul 5, 2:17 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 91 min |
| Jul 5, 2:37 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 53 min |
| Jul 5, 3:22 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 53 min |
| Jul 5, 4:41 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 52 min |
| Jul 5, 4:49 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 35 min |
| Jul 5, 6:46 PM EDT | Special Marine Warning | CHS | 43 min | |
| Jul 5, 3:35 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 40 min |
| Jul 5, 4:16 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 59 min |
| Jul 5, 4:52 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, McIntosh | 53 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.